Arkansas, 2003

Damaging Wind in Arkansas, July 13, 2003

July 13, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 2:37 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 13, 2:37 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 PM CDT SUN JUL 13 2003

SCATTERED THUNDERSTORMS CONTINUE ACROSS MAINLY NORTH AREAS. STRONG
THUNDERSTORMS IN THE NORTH CENTRAL PART OF THE STATE ARE NOW BACK
BUILDING. MESO HIGH IS NOTED IN SOUTHEAST OKLAHOMA.

UPPER RIDGE CONTINUES ACROSS THE WESTERN U.S. A CHANCE OF SHOWERS
AND THUNDERSTORMS STILL EXISTS THIS EVENING OVER THE CENTRAL AND
SOUTH SECTIONS THIS EVENING. WILL KEEP 20 POPS FOR THIS EVENING IN
THE NORTH AND 30 POPS ELSEWHERE. LI/S TO -13 ARE NOTED IN SOUTHERN
ARKANSAS. JUICY DEW POINTS OF 75 EXTEND ALL THE WAY ACROSS THE
EASTERN HALF OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE
EXCEPTION OF THE GFS OVERDOING THE MOISTURE. ANOTHER SHORT WAVE
MOVES THROUGH ON MONDAY AND SHOULD MOST AFFECT THE SOUTH SECTIONS.

THE UPPER RIDGE EXPANDS EASTWARD ON TUESDAY AND SHOULD KEEP THE CWFA
DRY. WILL KEEP SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN FOR
WEDNESDAY AND THURSDAY. FRIDAY WILL BE DRY AS THE UPPER HIGH
PRESSURE AREA MOVES EAST. A LOW PRESSURE AREA MOVES OUT OF THE GULF
AND WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR
SUNDAY.

TEMPERATURE TRENDS WILL CONTINUE WITH MAINLY LOWS IN THE 70S AND
HIGHS IN THE LOW TO MID 90S. MODELS ARE IN GOOD AGREEMENT WITH
TEMPERATURES AS WELL.

HRO   68  90  68  89 /  10  10  10  10
LIT   72  93  73  93 /  20  10  10  10
HOT   73  92  71  94 /  20  10  10  10
PBF   73  94  73  95 /  30  10  10  10

.LZK...NONE.

51
Hazardous weather outlook, Jul 13, 1:23 PM CST, 3 hours 7 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS
AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK
SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT
WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS
OVER ARKANSAS.

SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND
TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY
INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT
RAIN PRODUCERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION
DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT
AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT
THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN
ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE
WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF
ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION.

44

In the hours before

Local storm report, Jul 13, 12:40 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    1 S OPPELLO               AR   .75 INCH HAIL
07/13/03   CONWAY                         REPORTED BY HAM RADIO
                                          OPERATOR.

44
Special weather statement, Jul 13, 2:50 PM CST, 1 hour 40 minutes before
ARZ034-045>047-055>057-062>069-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH 736 FOR BRADLEY...CALHOUN...CLEVELAND...
DALLAS...GRANT...JEFFERSON...LONOKE...MONROE...OUACHITA...
PRAIRIE...AND WOODRUFF COUNTIES HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH 736 REMAINS IN EFFECT FOR...ARKANSAS...
DESHA...DREW AND LINCOLN COUNTIES.

44
Special weather statement, Jul 13, 3:06 PM CST, 1 hour 24 minutes before
ARZ034-045>047-055>057-062>069-132200-

SPECIAL WEATHER STATEMENT...CORRECTED TO CANCEL ADDITIONAL COUNTIES
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH 736 THAT WAS IN EFFECT FOR...ARKANSAS...
BRADLEY...CALHOUN...CLEVELAND...DALLAS...DESHA...DREW...GRANT...
JEFFERSON...LINCOLN...LONOKE...MONROE...OUACHITA...PRAIRIE AND
WOODRUFF COUNTIES...HAS BEEN CANCELLED.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Izard

When
July 13, 4:30 PM CST
Where
Izard County, 2 mi S of Myron
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.150, -91.700

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329474.